Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 24, 2018, 8:13 PM EDT for Lincoln County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2018, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 24, 2018, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
County Lincoln County, GA
The radar
The Robins AFB radar (KJGX), 131 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
392
WWUS82 KCAE 250013
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
813 PM EDT TUE JUL 24 2018
GAZ040-063-064-250045-
Lincoln GA-McDuffie GA-Columbia GA-
813 PM EDT TUE JUL 24 2018
...Strong Thunderstorms Will Impact Portions of southwestern
Lincoln...northwestern McDuffie and northwestern Columbia Counties
Until 845 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 812 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 10 miles north of Thomson, moving northwest at 15
mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Lincolnton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 20 in Georgia between mile markers 166 and
171.
LAT...LON 3361 8263 3364 8261 3363 8261 3364 8259
3363 8258 3365 8258 3364 8256 3364 8252
3366 8251 3365 8249 3378 8257 3385 8241
3360 8225 3348 8260 3360 8265
TIME...MOT...LOC 0012Z 151DEG 13KT 3361 8244
$$
fwaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:14 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 24, 5:14 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Columbia SC 514 PM EDT Tue Jul 24 2018 .SYNOPSIS... Surface and upper troughing will remain in the region through Wednesday resulting in scattered to numerous showers and thunderstorms. The upper trough will weaken later this week, favoring scattered diurnal convection through the weekend. The upper trough will strengthen to the west early next week, allowing Atlantic moisture to increase over the area and increase the chances of showers. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Regional radar late this afternoon showing scattered showers and thunderstorms across the area. Convection along the southern SC coast has been moving inland into the southeastern Midlands and CSRA and weakening. The main concern is still heavy rain potential given precipitable water values around 1.7 to 1.9 inches. With the moist atmosphere rainfall rates of 2 inches per hour will be possible and locally higher rates. With the locally heavy rainfall will monitor areas across the forecast which received significant rainfall Monday afternoon and evening for possible flooding threat. Convection will diminish with sunset, although isolated to scattered activity is expected tonight as outflow boundaries intersect and generate new cells. Cloudiness will persist overnight with patchy fog developing during the early morning hours. With the cloudiness overnight lows will be in the low 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... Wednesday: Upper level trough axis and an associated short wave will shift eastward across the area throughout the day. Meanwhile, a wave of low pressure at the surface will lift northeast across the region. Deep moisture flux ahead of the upper trough axis and surface wave will push precipitable water values back up just over 2 inches across the eastern forecast area, with a gradient down to about 1.75 inches across the western forecast area. Showers and thunderstorms could already be ongoing in some areas in the morning, but coverage should increase in the late morning and afternoon with daytime heating. The greatest coverage is expected across the eastern Midlands, and if any training develops, we could have some flood/flash flood issues. Farther west into the western Midlands and parts of the CSRA, coverage will be less and could actually diminish by late afternoon as subsidence/NVA develops behind the upper trough axis and some drier air spreads in. High temperatures should be in the upper 80s, held down some by the cloud cover and precipitation. Wednesday Night: A short wave trough develops just to the west and could support some isolated to scattered showers/thunderstorms, with the greatest coverage in the eastern Midlands. Mild temperatures due to cloud cover will keep lows in the lower 70s. Thursday and Thursday Night: Short wave energy and divergence aloft will be focused mainly over the eastern Midlands once again, with scattered showers and thunderstorms expected in this area during the afternoon/evening. Coverage will be a bit more isolated farther west into the drier airmass. More sunshine could push temperatures up into the lower 90s for highs, with nighttime lows in the lower to mid 70s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Medium range guidance in fairly good agreement showing a continued unsettled pattern through the long term period. A broad upper level trough will be in place over much of the eastern U.S. through this weekend. While it won't be a complete washout everyday, it does look like the eastern portions of the forecast area will have the greatest coverage of mainly diurnally driven convection. The upper trough amplifies to the west while ridging strengthens over the western Atlantic early next week. This will cause an increase in Atlantic moisture over the region, and rain chances increase once again. Daytime highs will be near to slightly above normal through the weekend, then fall to slightly below normal early next week. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... Variable conditions in convection and early morning fog and stratus. Convection has begun developing across the eastern Midlands and will move into the OGB area over the next hour or two. Expect thunderstorm coverage to increase through the afternoon and early evening hours before diminishing early tonight. Have included tempo group for OGB for convection impacts and remained with VCTS elsewhere as timing confidence remains low. Main concerns with thunderstorms will be strong and gusty winds along with locally heavy rainfall. With very moist low levels expect fog and stratus to again develop during the early morning and sunrise hours with generally IFR restrictions at all terminals for the early morning and sunrise hours. Winds through the period will be southeasterly at 8 knots or less. EXTENDED AVIATION OUTLOOK...There may be IFR or MVFR conditions in mainly afternoon and evening thunderstorms. Also, late night and early morning stratus and fog may occur. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jul 24, 6:49 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 649 PM EDT Tue Jul 24 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-252300- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 649 PM EDT Tue Jul 24 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Thunderstorms tonight may contain heavy rain leading to possible localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms Wednesday afternoon into the evening may contain heavy rain leading to possible localized flooding. Damaging wind may also occur with a few of the thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 24, 7:20 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Columbia SC
720 PM EDT TUE JUL 24 2018
SCZ018-025-250000-
McCormick SC-Edgefield SC-
720 PM EDT TUE JUL 24 2018
...Strong Thunderstorms Will Impact Portions of northeastern
McCormick and northwestern Edgefield Counties Until 800 PM EDT....
At 719 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Edgefield, or 20 miles north of
Martinez, moving north at 15 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
McCormick, Parksville and Modoc.
LAT...LON 3401 8226 3401 8223 3398 8221 3397 8218
3399 8215 3398 8208 3398 8205 3395 8204
3397 8194 3374 8197 3371 8220 3398 8229
TIME...MOT...LOC 2319Z 175DEG 12KT 3381 8209
fwaSpecial weather statement, Jul 24, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
813 PM EDT TUE JUL 24 2018
GAZ040-063-064-250045-
Lincoln GA-McDuffie GA-Columbia GA-
813 PM EDT TUE JUL 24 2018
...Strong Thunderstorms Will Impact Portions of southwestern
Lincoln...northwestern McDuffie and northwestern Columbia Counties
Until 845 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 812 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 10 miles north of Thomson, moving northwest at 15
mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Lincolnton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 20 in Georgia between mile markers 166 and
171.
LAT...LON 3361 8263 3364 8261 3363 8261 3364 8259
3363 8258 3365 8258 3364 8256 3364 8252
3366 8251 3365 8249 3378 8257 3385 8241
3360 8225 3348 8260 3360 8265
TIME...MOT...LOC 0012Z 151DEG 13KT 3361 8244
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:35 PM EDT | Areal Flood Advisory | CAE | Richland | 53 min |
| Jul 25, 2:38 PM EDT | Special Weather Statement | CAE | Richland | 37 min |
| Jul 25, 2:51 PM EDT | Special Weather Statement | CAE | Calhoun | 24 min |
| Jul 25, 3:45 PM EDT | Special Weather Statement | CAE | Lee | 45 min |
| Jul 25, 5:43 PM EDT | Special Weather Statement | CAE | Lexington | 32 min |
| Jul 25, 6:35 PM EDT | Special Weather Statement | CAE | Fairfield, Lancaster | 25 min |
| Jul 25, 6:58 PM EDT | Special Weather Statement | CAE | Fairfield | 47 min |
| Jul 25, 7:14 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Richland | 46 min |
| Jul 25, 7:49 PM EDT | Special Weather Statement | CAE | Lexington | 41 min |
| Jul 25, 7:57 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lee, Sumter | 48 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.